# SDR 98ZZZX4469

- Difficulty date: February 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N954CC
- Make and model: Cessna 182Q
- Aircraft serial: 18265290
- Engine: Cont O470U
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 642522A1
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE OIL CHANGE, A CRACK WAS FOUND IN THE CRANKCASE THAT RADIATES ABOUT ONE INCH TOWARDS THE CENTER OF THE ENGINE STARTING FROM THE FORWARD UPPER HOLD DOWN STUD ON THE NR 5 CYLINDER.  THE ENGINE WAS RETURNED TO THE FACTORY FOR A CRANKCASE REPLACEMENT.  SUBMITTER SUGGESTED POSSIBLE CAUSE AS DEFECTIVE PARTS. (CRANKCASE) INSTALLED IN THE ENGINE AT REMANUFACTURE.
